MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 march 2019: lot 113179: (b)(4) items manufactured and released on 19-dec-2011.Expiration date: 2016-09-30.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager: as stated by the surgeon, the loosening outcome is in line with the preliminary visual inspection of the implant.After almost 7 years in situ, no ha resorption on the proximal part, suggests fixation and load transfer on the distal part of the stem.Clinical evaluation performed by medical affairs director: hip revision surgery occurred 6 years and 5 months after primary total hip arthroplasty in a (b)(6) year old man.Radiographic images provided show radiolucent lines around the stem and signs of stress shielding suggesting implant mobilization.The picture of the retrieved stem shows the absence of hydroxyapatite coating in the distal part of the stem probably due to distal fixation.Aseptic loosening is a possible, literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed due to stem loosening 6 years and 5 months after primary.After the revision, some coating was found attached to the stem.The histological analysis outcome was negative.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8464674
Report Number3005180920-2019-00215
Device Sequence Number10818520
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number01.18.142
Device Lot Number113179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight90